MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION POSTERIOR STABILIZED KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 13MM CM

ENCORE MEDICAL, L.P. FOUNDATION POSTERIOR STABILIZED KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 13MM CM
Model Number 360-13-506
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - it was reported the best before date was until june 2018.Now the movement was no longer fluid, but rather choppy.During an inspection, it was noticed that the peg of the pe sliding surface was broken.Per bfarm case number: (b)(4), patient reported a sudden increasing feeling of instability of the knee joint after standing up.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as attributable to an insert implanted after the sterility expiration date.The previous surgery and the surgery detailed in this event occurred 2 years and 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the implant device history record (dhr) shows that the reported component, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) or other discrepancies noted for this lot.The uhmwpe test certificate (attached) showed the material met djo surgical specifications to ms002 rev.D.Sterility certificate of processing (attached) shows the device was verified to have gone through an acceptable sterilization process.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint is attributable to an insert implanted after the sterility expiration date.There were no findings during this investigation that indicate the reported device was defective.The decision to implant was made by the surgeon with full knowledge of the situation.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
FOUNDATION POSTERIOR STABILIZED KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 13MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
MDR Report Key11967542
Report Number1644408-2021-00439
Device Sequence Number3604456
Product Code JWH
UDI-Device Identifier00888912116411
UDI-Public(01)00888912116411
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number360-13-506
Device Catalogue Number360-13-506
Device Lot Number59603479
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;